Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 2, 2014, 2:50 PM CDT for 19 counties in Texas. It took effect at Apr 3, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 2:50 PM CDT (19:50 UTC)
- In effect from
- Apr 3, 2014, 10:00 AM CDT
- Expired
- Apr 3, 2014, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
990 WWUS84 KMAF 021950 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 10 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...RED FLAG WARNING IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .STRONG WESTERLY WINDS WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS INTO THIS EVENING. WINDS WILL SUBSIDE AND HUMIDITIES INCREASE SLIGHTLY OVERNIGHT...BUT EVEN STRONGER WESTERLY WINDS ARE EXPECTED ACROSS THE ENTIRE AREA THURSDAY LEADING TO ANOTHER CRITICAL...OR PERHAPS EVEN EXTREMELY CRITICAL FIRE WEATHER DAY. WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED. NMZ114-115-TXZ258-030800- /O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ /O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 150 PM MDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...TODAY...ABOVE 6000 FEET...35 TO 45 MPH. BELOW 6000 FEET...SOUTHWEST 30 TO 40 MPH. THURSDAY WEST 35 TO 45 MPH. * HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-030800- /O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ /O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 250 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...TODAY...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH. BELOW 5000 FEET...SOUTHWEST 20 TO 30 MPH. THURSDAY...WEST 30 TO 40 MPH ABOVE 5000 FEET...WEST 25 TO 35 MPH BELOW 5000 FEET. * HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-058>063-067>070-075-079>082-030800- /O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/ /O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- 250 PM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 MPH. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
045 WWUS84 KMAF 030347 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1047 PM CDT WED APR 2 2014 ...HIGH IMPACT FIRE WEATHER IS EXPECTED THURSDAY... ...RED FLAG WARNING IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .WESTERLY WINDS WILL CONTINUE IN THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS TONIGHT AND RED FLAG WEATHER MAY PERSIST FOR A FEW MORE HOURS BEFORE THE RH COMES ABOVE 15 PERCENT. EVEN STRONGER WESTERLY WINDS ARE EXPECTED ACROSS THE ENTIRE AREA THURSDAY LEADING TO A HIGH END CRITICAL...OR PERHAPS EVEN EXTREMELY CRITICAL FIRE WEATHER DAY. WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 031600- /O.CON.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1047 PM CDT WED APR 2 2014 /947 PM MDT WED APR 2 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...WEST 25 TO 40 MPH. MUCH HIGHER GUSTS. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
985 WWUS84 KMAF 030951 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CDT THU APR 3 2014 ...HIGH IMPACT...DANGEROUS FIRE WEATHER TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .WESTERLY WINDS ARE CONTINUING IN THE GUADALUPE...DELAWARE...APACHE...AND DAVIS MOUNTAINS THIS MORNING...WITH RED FLAG CONDITIONS PERSISTING IN NORTHERN CULBERSON AND WESTERN EDDY COUNTIES. EVEN STRONGER WESTERLY WINDS ARE EXPECTED ACROSS THE ENTIRE AREA LATER TODAY...AND WILL RESULT IN A HIGH END CRITICAL...OR PERHAPS EVEN EXTREMELY CRITICAL...FIRE WEATHER DAY. WEATHER PATTERNS LIKE THIS ONE HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK ARE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON...AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED AS A RESULT. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 032200- /O.CON.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 451 AM CDT THU APR 3 2014 /351 AM MDT THU APR 3 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...WEST 20 TO 45 MPH. MUCH HIGHER GUSTS. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
676 WWUS84 KMAF 031944 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT THU APR 3 2014 ...HIGH IMPACT...DANGEROUS FIRE WEATHER TODAY... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITIES ARE OCCURRING ACROSS THE AREA THIS AFTERNOON. THESE CONDITIONS ARE RESULTING IN A HIGH END CRITICAL...OR PERHAPS EVEN EXTREMELY CRITICAL...FIRE WEATHER DAY. WEATHER PATTERNS LIKE THIS ONE HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED. FUELS THIS WEEK ARE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON...AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED AS A RESULT. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 040300- /O.CON.KMAF.FW.W.0028.000000T0000Z-140404T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 244 PM CDT THU APR 3 2014 /144 PM MDT THU APR 3 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... * WIND...WEST 20 TO 45 MPH. MUCH HIGHER GUSTS. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:43 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 2, 2:43 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT Wed Apr 2 2014
.DISCUSSION...
This afternoon is shaping up to be another very warm day with high
temperatures similar to those yesterday. An upper level trough is
currently over southern California and Arizona and is moving
eastward. In advance of this upper trough, a lee surface trough is
expected across the area with west to southwest winds. Stronger
winds from the approaching upper trough will mix down to the surface
today and will contribute to stronger winds across the Guadalupe and
Davis Mountains as well as the surrounding plains. A High Wind
Warning is in effect for the Guadalupe Mountains and a Wind Advisory
is in effect for Eddy County in New Mexico, the Davis Mountains, and
the Van Horn and Highway 54 Corridor area. Patchy blowing dust will
be possible across southeast New Mexico this afternoon with the
stronger winds. The winds are expected to weaken during the
overnight period across the plains so the Wind Advisory will be
allowed to expire at 6 pm MDT. The winds may briefly weaken below
high wind criteria in the Guadalupe Mountains tonight but don't
expect much of a break from the winds so the High Wind Warning will
be allowed to be in effect through the overnight hours.
The upper level trough will pass over the Central/Southern Plains on
Thursday with the base of the trough passing over the CWA. Strong
winds from the base of the upper trough will mix down across the
area on Thursday. High winds are expected in the Guadalupe
Mountains so the High Wind Warning will be allowed to continue
through the day Thursday. High winds are also expected to be in the
Davis Mountains so a High Wind Warning is in effect for Thursday.
Winds may also reach high wind criteria near Van Horn and the
Highway 54 Corridor. Winds may reach wind advisory criteria in
parts of the plains Thursday afternoon but do not have enough
confidence at this time to issue a Wind Advisory. Areas of blowing
dust will be possible Thursday across the southeast New Mexico
plains, the Permian Basin, the Western Low Rolling Plains, and the
Trans Pecos. Winds across the area will begin to weaken by evening
so the High Wind Warnings will be allowed to expire then.
Temperatures will cool off to near normal values on Thursday due to
cooler 850 mb temperatures.
As the upper level trough passes to the east, a cold front will move
south toward the CWA. The front appears to arrive late Thursday
evening. Winds will briefly shift to the north then will become
southeasterly by Friday evening. The temperatures will only be
slightly cooler on Friday due to the brief wind shift and distance
to the surface high.
Another upper trough will approach the region on Saturday. As upper
level lift and low level moisture increase across the area, showers
and thunderstorms may develop across mainly eastern and northern
sections of the CWA Saturday afternoon. Showers and thunderstorms
may continue into Saturday night across the eastern Permian Basin
and Lower Trans Pecos along with a dryline that will be present. As
this upper trough moves east of the region, a cold front will move
into the area Sunday evening with showers and thunderstorms possible
across far northeast sections of the CWA. High temperatures on
Monday are expected to be cooler and slightly below average.
Temperatures will gradually warm up through the middle of next week
as the upper trough moves eastward.
&&
.FIRE WEATHER...
Very windy conditions have developed in the Guadalupe Mountains and
southeast New Mexico plains this afternoon, and combined with very
dry air is creating critical fire weather conditions. Winds have
been slower to increase in the Davis Mountains but critical
conditions are expected there as well.
A deep upper level trough currently over the western states will
move into the central plains tomorrow. Westerly winds will remain
modest overnight allowing for a poor RH recovery and another very
dry day Thursday. A mid level wind speed max will couple with
downward forcing and daytime heating to cause very windy conditions
across much of the area. Thursday will be a high end critical
weather day or perhaps even an extremely critical fire weather day.
The worst conditions will be over the Permian Basin and Guadalupe
and Davis Mountains where wind speeds will be strongest. The main
limiting factor for an extreme day will be near, or perhaps even
slightly below normal temperatures. Not only will stronger winds be
mixed to the surface, but cooler air within the trough will mix down
as well. Many of the high end days are associated with above or well
above normal temperatures and that won't be the case on Thursday.
Still with such windy conditions and dry air, very explosive fire
behavior will be possible and fire fighting agencies should remain
alert to this dangerous situation.
The upper trough will move east of the area Thursday night bringing
a cold front and cooler temperatures. There will be a wind shift
from the north sometime near midnight Friday morning which fire
officials need to be aware of, but thankfully winds will also
diminish. Winds will veer from the northeast through the southeast
during the day on Friday as high pressure builds into Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 51 71 38 69 / 10 0 0 0
BIG SPRING TX 52 75 40 69 / 10 0 0 0
CARLSBAD NM 48 71 36 70 / 10 0 0 0
DRYDEN TX 64 86 49 75 / 10 0 10 0
FORT STOCKTON TX 53 75 41 72 / 10 0 0 0
GUADALUPE PASS TX 42 64 35 63 / 0 0 0 0
HOBBS NM 47 68 35 67 / 10 0 0 0
MARFA TX 43 67 31 68 / 0 0 0 0
MIDLAND INTL AIRPORT TX 52 73 40 70 / 10 0 0 0
ODESSA TX 52 73 40 70 / 10 0 0 0
WINK TX 50 73 39 73 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 9 AM to 9 PM MDT Thursday FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WARNING until 6 PM MDT Thursday FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
WIND ADVISORY until 6 PM MDT this evening FOR THE FOLLOWING
ZONES... Eddy County Plains.
TX...RED FLAG WARNING from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM
MDT/ Thursday FOR THE FOLLOWING ZONES... Andrews...Big Bend
Area...Borden...Crane...Davis/Apache Mountains Area...
Dawson...Ector...Gaines...Glasscock...Guadalupe Mountains...
Howard...Loving...Marfa Plateau...Martin...Midland...
Mitchell...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Scurry...Terrell...Upton...Van Horn
and Highway 54 Corridor...Ward...Winkler.
HIGH WIND WARNING until 6 PM MDT Thursday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
RED FLAG WARNING until 10 PM CDT /9 PM MDT/ this evening FOR THE
FOLLOWING ZONES... Davis/Apache Mountains Area...Guadalupe
Mountains...Van Horn and Highway 54 Corridor.
WIND ADVISORY until 7 PM CDT this evening FOR THE FOLLOWING
ZONES... Davis/Apache Mountains Area...Van Horn and Highway
54 Corridor.
HIGH WIND WARNING from 1 AM to 7 PM CDT Thursday FOR THE
FOLLOWING ZONES... Davis/Apache Mountains Area.
&&
10/80Hazardous weather outlook, Apr 2, 5:20 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 AM CDT WED APR 2 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 520 AM CDT WED APR 2 2014 /420 AM MDT WED APR 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THIS EVENING ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR. A RED FLAG WARNING IS IN EFFECT. WINDS WILL INCREASE TODAY AND TONIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE REGION. IN THE GUADALUPE MOUNTAINS TODAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE LIKELY. TONIGHT...SOUTHWEST WINDS 30 TO 50 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED. A HIGH WIND WARNING IS IN EFFECT. IN THE DAVIS AND APACHE MOUNTAINS TODAY...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY...AND A WIND ADVISORY IS IN EFFECT. TONIGHT...WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED...AND A HIGH WIND WARNING IS IN EFFECT. IN THE EDDY COUNTY PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR THIS AFTERNOON...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY...AND A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENTIALLY DANGEROUS HIGH IMPACT FIRE WEATHER DAY IS POSSIBLE THURSDAY ACROSS PORTIONS OF THE WEST TEXAS PERMIAN BASIN. STRONG WINDS AND LOW RH/S ARE EXPECTED WITH VERY DRY FUELS EXPECTED TO BE IN PLACE. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO THURSDAY. THE HIGH WIND WARNING WILL REMAIN IN EFFECT IN THE GUADALUPE MOUNTAINS THURSDAY...WITH WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO AROUND 70 MPH. THE HIGH WIND WARNING WILL ALSO REMAIN IN EFFECT IN THE DAVIS AND APACHE MOUNTAINS...WITH WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. WESTERLY WINDS OF 25 TO 35 MPH COULD ALSO AFFECT MANY AREAS OF WEST TEXAS AND SOUTHEAST NEW MEXICO DURING THE DAY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER THERE WILL BE A HEIGHTENED RISK OF FIRES THIS WEEK THE NEXT COUPLE OF DAYS... ESPECIALLY THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:06 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 18 hr |
| Apr 2, 5:08 AM CDT | Wind Advisory | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.